MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX060303CS
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(09/2020).
 
Event or Problem Description
It was reported that during treatment of an 80%+ occlusion in the superficial femoral artery via highly tortuous and calcified tracking vessel, contralateral approach, the stent was advanced through the introducer sheath, withdrawn, and re-introduced.Upon re-insertion, the healthcare provider (hcp) noticed that 2-3 tantalum markers had emerged from the delivery system and decided to withdraw the device.Upon retraction, the tantalum markers were caught on the hemostatic valve and the stent deployed halfway.It was further reported that the doctor removed the partially deployed stent from the valve.The procedure was completed with a pta balloon and no additional stents were used due to the difficulty of the anatomy.Reportedly, the occlusion was reduced to 20% post-procedure.There was no reported patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.There was nothing found to indicate that a manufacturing process may have caused or contributed to the reported event.Investigation summary: based on the investigation of the returned catheter sample a premature deployment could not be confirmed.The sample was returned without shipping lock; the deployment mechanism was found actively used in end position and the stent was found released which led to an inconclusive evaluation result.Based on the evaluation of the sample returned and the information available the investigation is closed with inconclusive result.A definite root cause for the reported issue could not be determined.Labeling review: in reviewing the relevant vascular ifu for this product the potential issue was found addressed.The ifu state: 'visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed.', 'flush the inner lumen of the device with saline prior to use.', and 'if resistance is met during stent system introduction, the stent system should be removed, and another stent system should be used.' d4: (09/2020).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during treatment of an 80%+ occlusion in the superficial femoral artery via highly tortuous and calcified tracking vessel, contralateral approach, the stent was advanced through the introducer sheath, withdrawn, and re-introduced.Upon re-insertion, the healthcare provider (hcp) noticed that 2-3 tantalum markers had emerged from the delivery system and decided to withdraw the device.Upon retraction, the tantalum markers were caught on the hemostatic valve and the stent allegedly prematurely deployed halfway.It was further reported that the doctor removed the partially deployed stent from the valve.The procedure was completed with a pta balloon and no additional stents were used due to the difficulty of the anatomy.Reportedly, the occlusion was reduced to 20% post-procedure.There was no reported patient injury.

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9211563
Report Number9681442-2019-00188
Device Sequence Number447231
Product Code FGE
UDI-Device Identifier04049519001180
UDI-Public(01)04049519001180
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberEX060303CS
Device Catalogue NumberEX060303CS
Device Lot NumberANCW0912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight55